In Georgia, a man has filed a Stevens-Johnson syndrome (SJS) lawsuit, claiming the allergic reaction he experienced which led to SJS was caused by generic epilepsy drug Dilantin. The man claims that he started getting painful and debilitating skin reactions that characterize SJS after taking the drug to help treat his seizures.
Charles Henderson from Rome, Georgia, filed his lawsuit on March 8 in the U.S. District Court for the Northern District of Georgia. The man specifically names the makers of the generic version of Dilantin: Sun Pharmaceuticals Industries, Caraco Pharmaceutical Laboratories, Hospira, UDL Laboratories and Mylan Pharmaceuticals — even their subsidiaries.
Henderson says that he got SJS and Toxic Epidermal Necrolysis (TENS) from taking both generic Dilantin and generic fosphenytoin. Dilantin (phenytoin) is an anticonvulsant drug generally used to treat epileptic seizures. In 2008, the FDA acknowledged the drug’s link to SJS and TENS, but Henderson still feels that there should have been more warning about the risk of getting SJS. The lawsuit points out that there have been more than 1,000 SJS cases from Dilantin and at least 139 deaths from SJS.
SJS is a rare and painfully debilitating disease that causes patients to suffer from painful blisters in the mucus membranes, and the peeling off of skin. The disease is a lot like the patient being burned from the inside out. As it gets more common, the World Health Organization (WHO) has stated that the mortality rate from SJS and TENS is as high as 80 percent.
If you or someone you love has suffered from Dilantin-induced SJS, contact attorney Greg Jones today for a free consultation. I am an experienced SJS attorney who will fight hard to help you get any money that you may be entitled to for you medical expenses plus your pain and suffering.